U.S. doctors online nowAsk doctors free
A 37-year-old member asked:

I recently had epidural steroid injection and i have a burning pain in groin. is this normal?

4 doctor answers5 doctors weighed in
Dr. Ron Jones
Family Medicine 45 years experience
Yes: Within reason. The injection itself may initially irritate the tissues around the nerve and the nerve itself. Especially if you had what is called a transforaminal injection. It sounds as if your injection was given around the 3rd lumbar nerve, right ?
Dr. James Henning
Anesthesiology 50 years experience
Typically unlikely: Assuming you received the injection in your lower back for back pain control (or for labor & delivery), this side effect is highly unusual. Laboring patients, however, because of traction on the nerves in their lower backs due to compression by the baby during labor and delivery and with legs "up in stirrups, " do experience transient symptoms like these. They almost always go away over time.
Dr. Ron Jones
Family Medicine 45 years experience
Depends: The doctor who answered your question is correct w/ exception. If the injection were what is called "transforaminal" and was at the level of the 3rd spinal nerve on that side and no "caine" was used in the epidural space, these symptoms could occor and would not be unexpected.
Dr. David Simons
Anesthesiology 39 years experience
No: Epidural steroid injections may cause nerve root irritation which is temporary however i doubt that your recent epidural has caused your groin pain. I would advise that you follow up with your doc and be re evaluated.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.